Alert archive / Hawaii / Flash Flood Warnings in 2007
Flash Flood Warning 2, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood warning at Nov 4, 2007, 12:47 AM HST for Honolulu County, Hawaii. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 4, 2007, 12:47 AM HST (10:47 UTC)
- Expired
- Nov 4, 2007, 3:45 AM HST
- In force
- 3 hr
- Issued by
- NWS Honolulu, HI
- Area
- Storm-based polygon
- Flood severity
- None
County Honolulu County, HI
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 10.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 682 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 893 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGHW50 PHFO 041049
FFWHFO
HIC003-041345-
/O.NEW.PHFO.FF.W.0002.071104T1047Z-071104T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HONOLULU HI
1249 AM HST SUN NOV 4 2007
THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE ISLAND OF OAHU IN HONOLULU COUNTY
* UNTIL 345 AM HST.
* AT 1249 AM HST...THUNDERSTORMS WITH VERY HEAVY RAIN WERE MOVING
OVER THE SOUTHEASTERN PART OF OAHU. THESE STORMS WERE MOVING NORTH
AT 20 MPH. MORE HEAVY SHOWERS AND THUNDERSTORMS WILL BE MOVING
OVER AREAS THAT HAVE ALREADY RECIEVED HEAVY RAIN THROUGH 2 AM.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WAIMANALO...HALAWA...MAUNAWILI...AIEA...KAILUA...KANEOHE...KAHALUU
AND WAIKANE.
A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.
DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.
THIS WARNING MAY NEED TO BE EXTENDED BEYOND 345 AM HST IF FLASH
FLOODING PERSISTS.
LAT...LON 2123 15766 2129 15778 2139 15783 2131 15791
2133 15796 2152 15793 2146 15775 2135 15764
$$
R BALLARD2 follow-up statements
000
WGHW70 PHFO 041202
FFSHFO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HONOLULU HI
154 AM HST SUN NOV 4 2007
HIC003-041345-
/O.CON.PHFO.FF.W.0002.000000T0000Z-071104T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OAHU IN HONOLULU COUNTY-
154 AM HST SUN NOV 4 2007
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEAST OAHU UNTIL
345 AM HST...
AT 2 AM...WEATHER RADAR SHOWED LINGERING HEAVY THUNDERSHOWERS
EXTENDING FROM PEARL CITY...ACROSS THE KOOLAU MOUNTAIN RANGE...TO
KAHALUU AND AHUIMANU. THE HEAVY RAINS OVER THE REST OF SOUTHEAST
OAHU HAVE ENDED FOR NOW.
RAIN GAUGES AND RADAR PRECIPITATION ESTIMATES INDICATE THAT SOME
AREAS HAVE LIKELY RECEIVED IN EXCESS OF 3 INCHES OF RAIN EARLY THIS
MORNING. THE HEAVIEST RAINS HAVE FALLEN FROM WAIMANALO TO KANEOHE...
AND ALSO IN AIEA.
ALTHOUGH HEAVY RAINS MAY EASE SOMEWHAT...RUNOFF WILL CONTINUE TO
CAUSE FLASH FLOODING.
A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.
DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON
FOOT.
THIS WARNING MAY NEED TO BE EXTENDED BEYOND 345 AM HST IF FLASH
FLOODING PERSISTS.
LAT...LON 2123 15766 2129 15778 2139 15783 2131 15791
2133 15796 2152 15793 2146 15775 2135 15764
$$
R BALLARD000
WGHW70 PHFO 041300
FFSHFO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HONOLULU HI
300 AM HST SUN NOV 4 2007
HIC003-041345-
/O.CON.PHFO.FF.W.0002.000000T0000Z-071104T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OAHU IN HONOLULU COUNTY-
300 AM HST SUN NOV 4 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEAST OAHU UNTIL
345 AM HST...
AT 300 AM...THUNDERSTORMS WITH VERY HEAVY RAIN WERE CONTINUING OVER
MUCH OF SOUTHEAST OAHU. A RAIN GAUGE AT AHUIMANU RECORDED WELL OVER
4 INCHES OF RAIN IN THE LAST TWO HOURS. HEAVY RAIN IS LIKELY TO
CONTINUE FOR AT LEAST ANOTHER HOUR OR SO. THIS IS A VERY DANGEROUS
SITUATION.
THESE HEAVY RAINS WILL CONTINUE TO CAUSE FLASH FLOODING OF
STREAMS...ROADS...AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.
REMEMBER TO BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO
RECOGNIZE THE DANGERS OF FLOODING.
NEVER DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. IT ONLY TAKES A
FEW INCHES OF FLOWING WATER TO FLOAT MOST VEHICLES. IF YOU ENCOUNTER
A FLOODED ROAD YOU SHOULD TURN AROUND AND FIND A SAFER ROUTE.
THIS WARNING WILL LIKELY NEED TO BE EXTENDED BEYOND 345 AM HST.
LAT...LON 2123 15766 2129 15778 2139 15783 2131 15791
2133 15796 2152 15793 2146 15775 2135 15764
$$
R BALLARDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Nov 3, 8:30 PM HST, 4 hours 17 minutes earlier.
Area forecast discussion, Nov 3, 8:30 PM HST, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST SAT NOV 3 2007 .SYNOPSIS... A LOW 500 MILES NORTH NORTHWEST OF KAUAI IS DROPPING SOUTH. THE APPROACHING LOW WILL PRODUCE UNSETTLED WEATHER WITH A CHANCE OF HEAVY RAINFALL THROUGH EARLY NEXT WEEK. DRIER...TRADE-WIND WEATHER WILL RETURN LATER NEXT WEEK. && .DISCUSSION... RADAR AND SATELLITE IMAGERY SHOW A NORTHEAST TO SOUTHWEST LINE OF ACTIVE THUNDERSTORMS IN THE KAUAI CHANNEL MOVING EAST SLOWLY. IN THE PAST HOUR A NEW EAST TO WEST LINE OF SHOWERS HAS FORMED SOUTH OF OAHU AND IS MOVING NORTH SLOWLY. ELSEWHERE AROUND THE ISLANDS IT IS CLOUDY...BUT MOSTLY DRY. AT 800 PM A LOW WAS CENTERED 500 MILES NORTH NORTHWEST OF KAUAI. OVER THE PAST SEVERAL HOURS THE LOW HAS BEEN MOVING SOUTH AT 17 MPH. A FRONTAL CLOUD BAND CURVES AROUND THE SOUTHEAST SIDE OF THE LOW TO A POINT 100 MILES NORTHWEST OF KAUAI AND EXTENDS WEST SOUTHWEST FROM THAT POINT. OVER THE PAST SEVERAL HOURS THE LOW HAS MOVED SOUTHEAST AT AROUND 5 MPH. THE LOW LEVEL FLOW NEAR THE ISLANDS HAS SHIFTED RAPIDLY AHEAD OF THE APPROACHING LOW AND FRONT. EAST SOUTHEAST FLOW NEAR THE BIG ISLAND VEERS TO SOUTH NEAR OAHU AND KAUAI. RECENT RUNS OF THE GFS MODEL SHOW THE LOW CONTINUING TO DROP SOUTH...REACHING A POINT ABOUT 180 MILES WEST OF KAUAI TOMORROW NIGHT. MEANWHILE...THE FRONTAL BAND IS FORECAST TO WEAKEN AND A BROAD NORTHEAST TO SOUTHWEST BAND OF CLOUDS AND SHOWERS WILL DEVELOP OVER KAUAI AND OAHU TONIGHT AND MOVE SOUTHEAST ACROSS THE ISLANDS REACHING THE BIG ISLAND BY MONDAY. THIS SCENARIO LOOKS PRETTY REASONABLE. A THREAT OF HEAVY RAIN CONTINUES FOR ALL ISLANDS AND A FLASH FLOOD WATCH WILL REMAIN IN EFFECT. THE MOST ACTIVE WEATHER IS LIKELY TO BE CONCENTRATED IN NARROW LINES WITHIN THE BROADER CLOUD BAND. FLASH FLOODING REMAINS THE GREATEST THREAT...BUT WE WILL ALSO BE LOOKING AT THE POSSIBILITY OF SEVERE THUNDERSTORMS AND FOR SNOW OR FREEZING PRECIPITATION AND STRONG WINDS ON THE SUMMITS OF MAUNA KEA AND MAUNA LOA. THE COMPUTER MODELS OFTEN HAVE TROUBLE WITH CUT-OFF LOWS LIKE THE ONE AFFECTING THE ISLANDS. THE MODELS ARE IN PRETTY GOOD AGREEMENT OVER THE NEXT 48 HOURS BUT BEGIN TO DIVERGE AFTER THAT. FOR NOW... WE WILL FOLLOW THE GFS MODEL SHOWING THE LOW WEAKENING AND MOVING AWAY TO THE WEST SOUTHWEST EARLY NEXT WEEK. THE LOW MAY REMAIN CLOSE ENOUGH TO MAINTAIN A THREAT OF HEAVY RAIN THROUGH TUESDAY NIGHT. BY WEDNESDAY THE ATMOSPHERE WILL BE GETTING MORE STABLE AND TRADE WINDS WILL BE RETURNING. && .MARINE... WE HAVE ISSUED A MARINE WEATHER STATEMENT FOR THE THUNDERSTORMS IN THE KAUAI CHANNEL. WE WILL BE WATCHING THESE STORMS IN CASE SPECIAL MARINE WARNINGS ARE NEEDED. A LARGE SOUTH SWELL HAS BEEN GENERATED BY A PERSISTENT FETCH NEAR NEW ZEALAND. WE WILL BE WATCHING THIS SWELL CLOSELY TO SEE IF THE HIGH SURF ADVISORY NEEDS TO BE UPGRADED TO A WARNING. IF THE SWELL IS BIG ENOUGH TO REQUIRE A WARNING...WE MAY ALSO NEED TO ISSUE A MARINE WEATHER STATEMENT FOR HARBOR SURGES AND WAVES BREAKING IN CHANNEL ENTRANCES. && .HFO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TUESDAY NIGHT FOR ALL ISLANDS. HIGH SURF ADVISORY FOR SOUTH-FACING SHORES. && DONALDSON
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 3, 6:51 PM HST | Marine Weather Statement | HFO | 45 hr | |
| Nov 4, 12:01 AM HST | Special Marine Warning | HFO | 29 min | |
| Nov 4, 2:10 AM HST | Special Marine Warning | HFO | 95 min | |
| Nov 4, 3:45 AM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Nov 4, 4:02 AM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Nov 4, 6:40 AM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
Nearby
Flash Flood Warnings in Hawaii, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.